My name is Leslie Judd and I appreciate the opportunity to tell you my
story. I recently had a major life change which came about because of
information from Dr. Ann Blake-Tracy that was passed on to me by Young Living
Eleven years ago, I experienced some serious depression which I now
recognize was most likely postpartum depression, since it began following the
birth of my third child. The condition was serious enough to cause me to be
unable to function normally. After a visit to the doctor, I came home with a
prescription for Prozac, and this was the beginning of a ten-year nightmare.
Within the first few days, I began having hallucinations and hearing
voices, but had no relief from the depression. At my next appointment, the
doctor prescribed Paxil and Trazodone. Temporarily, it seemed to help with the
depression, but I was a zombie all of the time. I felt like I had a hangover
With Paxil and all of the anti-depressants I took from then on, I had what
is called a withdrawal or “wear-off” effect, which means that my body soon
adjusted to the new dosage and then I would need a higher dosage. Symptoms
of this effect were electrical sensations throughout my body, shudders and
whoosh sound with every move. Also, a trailing feeling when I moved or
turned my head. This increased until the doctor would change my medication and
I would begin the cycle again. I began fluctuating between depression and
The therapist I started seeing referred me to a psychiatrist, who put me on
a fairly low dose of Zoloft. My initial diagnosis was Major Depressive
Disorder, but soon became Dysthymia, or severe mood disorder. After trying
different antidepressants, like Effexor, Serzone (now off the market due to
the fact that it causes liver failure) and Wellbutrin, all of which gave only
temporary relief, she decided to try lithium because my symptoms had
become like that of a bipolar patient. So now the diagnosis had become Bipolar
Next, the doctor decided to experiment with different types of drugs such
as anti-seizure medications (such as Topamax, Depakote, Lamictal and
Neurotin) and anti-psychotics (such as Risperdal, Sroquel, and Zyprexa), which
caused me to have a multitude of other side-effects such as tremors, visual
disturbances, anxiety and nervous problems for which I was prescribed
Guess what? I became even more depressed and I was more ill than I had ever
been before in my life.
The inherent back problem I have had since I was a teenager was now getting
worse. The medications decreased my pain tolerance. I developed
fibromyalgia. I became obsessed with illness and with pain. I gained an excessive
amount of weight. I also began behaving impulsively, lost interest in
relationships and developed social phobias such as agoraphobia (fear of public
places, not wanting to leave home). I would panic in crowds, break out in a
sweat, and collapse in terror.
I could not feel joy or affection, and didn’t want anyone to touch me. I
became obsessed with death. Sometimes, I cried uncontrollably without knowing
why. I felt like I was a burden to everybody. I spoke with slurred speech,
couldn’t find words and had loss of memory. The tremors became so severe
that I could no longer write a check or sign my name. This only led to more
anti-social behavior and self isolation.
Every month when I went to my doctor, my medication and dosage were
changed. There was a point during the ten years that I realized the medication
was making me sick, especially when I got lithium toxicity. My body was
holding on to all fluid, I was bloated beyond recognition, my pupils were dilated
(one more than the other), I started to get panicky and I had constant
nausea and severe headaches along with other symptoms which alarmed my
husband, and he called my doctor, who told me to stop taking the medication
This stopped the toxicity from progressing, but the immediate withdrawal
caused me to crash into an even deeper depression. More medication, without
relief. More suicidal ideation. Alcohol binges.
When I was released and came home, I was worse than ever. I was having
hallucinations. I shook uncontrollably, which was actually a side effect of
anti-seizure medications, and I had to move my legs constantly. My eyes were
dead and I had absolutely no energy and no desire to do anything. I felt
empty. My family rallied to get me back on my feet and friends brought dinner
to help out. It was as if I was seeing things from outside of my body, but
I actually remember very little from this time period.
An attempted suicide made for my second hospital stay, where I was
humiliated in front of other patients by psychiatric techs, after which I made
another attempt to end my life while I was still in the hospital. To get out of
the hospital, I lied by telling them I felt better. Eight days later, I
went home on new drugs.
After two weeks at home, I was back in the hospital for another eight days.
I was so out of it. I felt like I was in a vacuum. I did things contrary
to my nature, not even thinking of the consequences. Nothing mattered. On
leaving the hospital following my third stay, I was told that my diagnosis
was Bipolar II, Panic and Anxiety Disorder, PRSD (post-traumatic stress
disorder), and Borderline Personality Disorder with psychotic episodes. It
seemed that I would just get worse and never be well again.
Back home, my family searched for answers. Our good friends, Brian and Barb
Kuckuck, went to a Young Living convention in California and returned with
help — an audio tape and a book by Ann Blake-Tracy.
The tape opened our eyes to the destruction that these drugs can cause in
people’s lives. Today, I know that I have a disposition towards depression,
but I am not Bipolar. I am not psychotic and I do not have a Borderline
Personality Disorder. My mental and physical disorders were caused primarily
by the medication I was given by my doctors.
I lost ten years of my life.
I followed Ann Blake-Tracy’s guidelines for tapering off of the medication and I
have been using the Cortistop and other YL supplements as well as essential
oils, particularly Valor, Clarity and Peace and Calming, without which I
know it would have been much more difficult to break free from the drugs.
The weaning process can last up to two years, but it is worth it.
Today, I have been completely free of my medications for five months.
Although I still have some residual side effects, I am living my life again and
enjoying it. I thank Young Living and Ann Blake-Tracy for making me
aware, I thank my husband and children for their untiring love and patience,
thanks to my family for their persistence and love in searching for
something to help. I appreciate my friends, who were there for me even though I
didn’t know it and I especially thank my faith for giving me the strength and
courage to succeed.
[For more information on the Young Living essential oils discussed here, Link
5,486 total views, no views today